MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30474
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 - phone: (b)(6).H3: not returned to manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported; the patient underwent a lithotripsy and stone removal procedure in (b)(6) 2025.The patient had a large, completely "cast stone" and heavy stone burden in the right kidney.In (b)(6) 2025, during a follow up appointment at a different facility than where the lithotripsy and stone removal procedure had taken place, a 3 -5cm long piece of metal was discovered in the patient's right renal parenchyma.The metal piece is believed to be from the hiwire nitinol hydrophilic wire guide that was used in the lithotripsy and stone removal procedure in (b)(6) 2025.The foreign body remains in the patient, no additional procedure is currently scheduled to remove the foreign body, no additional patient consequences were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation description of event: it was reported, the patient underwent a lithotripsy and stone removal procedure in (b)(6) 2025.The patient had a large, completely "cast stone" and heavy stone burden in the right kidney.In (b)(6) 2025, during a follow up appointment at a different facility than where the lithotripsy and stone removal procedure had taken place, a 3 -5cm long piece of metal was discovered in the patient's right renal parenchyma.The metal piece is believed to be from the hiwire nitinol hydrophilic wire guide that was used in the lithotripsy and stone removal procedure in (b)(6) 2025.The foreign body remains in the patient, no additional procedure is currently scheduled to remove the foreign body, no additional patient consequences were reported.It is unknown if the patient went to another hospital to remove the foreign body.The user facility did not recognize what the foreign body in patient was and could not confirm if it was cook's wire guide.Reviews of documentation including the complaint history, quality control procedures, manufacturing instructions (mi), and instructions for use (ifu) were conducted during the investigation.It was reported the complaint device would not be returned.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other complaints associated with the reported device lot.The evidence from the complaint file, device history record and the supplier investigation indicates that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.The wire guide was supplied with ifu which includes the following.Precuations manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.When using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.Instructions for activating hydrophilic coating the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.The wire guide is assembled and packaged by a supplier to cook who carried out an investigation as well as cook.No product was returned for evaluation.A review of the device history records for the complaint lot does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at the supplier and was determined to be acceptable.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or handling factors impacted on the event as reported.Cook has concluded a cause for the complaint cannot be established, it was not possible to rule out procedural factors.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22047692
Report Number1820334-2025-00560
Device Sequence Number15648874
Product Code OCY
UDI-Device Identifier00827002304741
UDI-Public(01)00827002304741(17)270516(10)71004659
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30474
Device Catalogue NumberHWS-035150
Device Lot Number71004659
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale